MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8935H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, there were several threads that broke off from the needle.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what was the initial procedure? no info.What was the exact issue? please confirm several sutures broke of from the needle.Did the suture got separated from the needle? please confirm yes.Did the suture got broken? please confirm no.How many devices present this issue? please provide more information in case it was more than one device no info.Did the patient suffer from any consequence due to this issue? if yes please provide more details no.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: 2210968-2022-00620.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/25/2022.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational narrative: nine packets of product code 8935 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force results were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13353565
Report Number2210968-2022-00621
Device Sequence Number1675609
Product Code GAW
UDI-Device Identifier10705031022089
UDI-Public10705031022089
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number8935H
Device Catalogue Number8935H
Device Lot NumberRGBBAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown